|09-29-2010, 11:00 AM||#1|
Tendon Damage due to Antibiotics
My wife just finished up a round of fluoroquinolone antibiotics (Levoquin) & has started developing the tendon pain issues associated with the med. The pain has progressed from her left shoulder to her right & moving her arms hurts like hell. It seems to be focused on her biceps tendon. It's started progressing to her hips a little & she started feeling it in her knees yesterday, not so much today.
She's been off the drugs for almost a week & it is still migrating a little, but the shoulders are holding steady, no worse, no better than last week.
She's in her mid 30's with no past soft tissue issues that weren't trauma-induced & nothing in the shoulders or hips at all. A "mild" case of hypothyroid according to the GP.
Her doc pulled a blood sample & said the drugs were still in her system so she's been trying to drink more water than usual to try to flush it out of her system. Doc also had a "just give it time" RX.
She's been to one acupuncture session since the pain started & the therapist associated it with the drug & tried to treat it with the needles, but no change.
Apparently one of the mechanisms is tendon apoptosis (cell death). Is there anything she can do/take to help short circuit the damage? Is there anything she needs to absolutely avoid other than exercise that exacerbates the pain?
If there's any other info that would help let me know.
|Thread||Thread Starter||Forum||Replies||Last Post|
|Rhabdo and antibiotics||Nic Kirkland||Health and Medical Issues||4||04-17-2010 02:48 PM|
|Bicep Tendon Damage...possibly||Jeff Metzger||Injuries||19||10-07-2009 11:57 AM|
|we're due for a Filthy 50 -||Brad Gilliatt||Workout of the Day||6||11-19-2007 09:39 PM|
|Antibiotics & sport||Jaime Steele||Health and Medical Issues||11||08-27-2007 09:27 AM|
|Antibiotics/Steroids & Achilles Tendonitis||Florsie Amaral||Injuries||9||01-25-2007 07:51 AM|